Affordable Access

Publisher Website

Ultraviolet recall reaction after total body irradiation, etoposide, and methotrexate therapy

Authors
Journal
Journal of the American Academy of Dermatology
0190-9622
Publisher
Elsevier
Publication Date
Volume
56
Issue
3
Identifiers
DOI: 10.1016/j.jaad.2006.11.009
Disciplines
  • Medicine

Abstract

Ultraviolet (UV) reactivation reactions are rare and can occur in areas of prior sunburn or UV light therapy after the administration of chemotherapy, antibiotics, and other medications. Reactions may occur within days, as described after methotrexate therapy, or may appear months later, as described with ampicillin. Such reactions have been variably termed “UV recall,” “sunburn recall,” “photo recall,” and “photodermatitis reactivation,” making classification difficult. We report a UV reactivation reaction in a patient with acute lymphocytic leukemia treated with total body irradiation, etoposide, and methotrexate. We propose the terms “UV recall” and “UV enhancement” be used in future reports to classify UV reactivation reactions in a scheme analogous to the terminology for cutaneous reactions after radiotherapy.

There are no comments yet on this publication. Be the first to share your thoughts.